Tuesday, September 23, 2014

Thursday, April 04, 2013 Billy73, Community Member, asks

Q: I've been taking 600 mil of oxycodone a day for 13 years. Out of no where, I had a seizure two days ago. Can long term use of this medication cause a seizure?

Answer This
Answers (1)
Cort, Health Guide
4/ 6/13 10:18am

According to this paper, high dose opioid use can trigger a seizure. The key may be high doses. The rate of seizure in Tramadol was apparently significantly increased when it was first introduced and dropped dramatically when doses were lowered. Seizure does not appear to be common at all in low to normal dose morphine use. 

 

Some 'seizures' attributed to opiods may be high rates of myclonic jerks which do not show seizure activity using EEG's. 

 

For more check out this page. 

'

Be sure to talk to your doctor about this...

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By Billy73, Community Member— Last Modified: 04/06/13, First Published: 04/04/13